Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Chicago, IL

June 1, 2007Lee County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 1, 2007, 4:49 PM CDT for Lee County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2007, 4:49 PM CDT (21:49 UTC)
Expired
Jun 1, 2007, 5:32 PM CDT
In force
43 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Lee County, IL

The radar

The Quad Cities radar (KDVN), 101 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 5:07 PM CDTHAIL 0.75Franklin Grove, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 12:35 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 012149
SVRLOT
ILC103-012245-
/O.NEW.KLOT.SV.W.0039.070601T2149Z-070601T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
449 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 545 PM CDT

* AT 447 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A RAPIDLY 
  DEVELOPING SEVERE THUNDERSTORM NEAR WALTON...AND MOVING NORTHEAST  
  AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE         
  HAIL...AND DAMAGING WINDS 60 TO 75 MPH...WHICH CAN KNOCK DOWN      
  LIMBS AND POWER LINES...DAMAGE WEAK STRUCTURES...AND PUSH TRUCKS   
  OFF THE HIGHWAY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKLIN GROVE BY 505 PM...
  ASHTON BY 510 PM...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS

LAT...LON 4173 8951 4167 8942 4188 8909 4190 8941

$$

IZZI
3 follow-up statements
000 
WWUS53 KLOT 012159
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
500 PM CDT FRI JUN 1 2007

ILC201-012215-
/O.CON.KLOT.SV.W.0037.000000T0000Z-070601T2215Z/
WINNEBAGO IL-
500 PM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WINNEBAGO COUNTY...

AT 455 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS. ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF NEW MILLFORD TO 7 MILES SOUTH OF WINNEBAGO..MOVING
NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCKFORD AIRPORT...NEW MILLFORD...AND WINNEBAGO BY 505 PM...
  ROCKFORD BY 510 PM...
  MACHESNEY PARK...AND LOVES PARK BY 515 PM...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4221 8931 4221 8918 4215 8918 4216 8906
      4238 8894 4237 8918

$$

IZZI
000 
WWUS53 KLOT 012215
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 PM CDT FRI JUN 1 2007

ILC103-012245-
/O.CON.KLOT.SV.W.0039.000000T0000Z-070601T2245Z/
LEE IL-
515 PM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL LEE COUNTY...

AT 506 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS 60 TO 75 MPH...WHICH CAN KNOCK DOWN LIMBS AND POWER
LINES...DAMAGE WEAK STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY.
NEAR FRANKLIN GROVE..MOVING NORTHEAST AT 35 MPH.

MOVE INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4173 8951 4167 8942 4188 8909 4190 8941

$$

HALBACH
000 
WWUS53 KLOT 012232
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
532 PM CDT FRI JUN 1 2007

ILC103-012242-
/O.CAN.KLOT.SV.W.0039.000000T0000Z-070601T2245Z/
LEE IL-
532 PM CDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEE COUNTY IS
CANCELLED...

MOVE INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THE SEVERE THUNDERSTORM HAS WEAKENED CONSIDERABLY AND NO LONGER
APPEARS TO MAINTAIN A SEVERE WEATHER THREAT.

LAT...LON 4173 8951 4167 8942 4188 8909 4190 8941

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:25 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 1, 2:25 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
225 PM CDT FRI JUN 1 2007

.DISCUSSION REGARDING AFTERNOON ZONES/GRIDS...

225 PM CDT
SPOKE OF ENERGY ROTATING AROUND MAIN UPPER VORTEX OVER THE DAKOTAS
PIVOTING THROUGH EASTERN IOWA INTO NW ILL THIS AFTERNOON. BEST SHEAR
AND VEERING PROFILE SHOULD REMAIN NEAR THE MISS RIVER AND SWING INTO
SRN WISC WHILE CLIPPING NW ILL MAINLY W OF RFD. AIRMASS REMAINS
MOIST AND INSTABILITY INCREASING ONCE SFC TEMPS REACH 80 DEG. DEW
POINTS POOLING NEAR ADVANCING WARM FRONT ALONG ILL RIVER N OF PIA
WHICH WILL AID CONVECTION THIS AFTN.  FEW CELLS ALSO FORMING IN MORE
SUNNY AREA FROM BLOOMINGTON NWD TOWARD WILL CO.  ANY THREAT FROM
THESE STORMS...ASIDE FROM WELCOME RAIN...WOULD BE HAIL OR GUSTY
WINDS.

BROADER PICTURE SHOWS UPPER LOW DRIFTING SLOWLY EAST ACROSS CENTRAL
GT LAKES SUN AND MONDAY. MODELS SHOW RETREATING JET STREAK AHEAD OF
UPPER LOW PULLING OUT THROUGH WRN WISC TONIGHT WHICH SHOULD SUPPORT
CONTINUING LKLY THREAT OF SHOWERS AND TSTMS TONIGHT. LOW LEVELS
SHOULD NOT DRY MUCH RIGHT AWAY AND SATURDAY WILL BE PRONE TO A
REPEAT OF TSTMS ALTHOUGH PROBALBY NOT WITH TORNADO POTENTIAL.
ANOTHER JET STREAK MAY SWING ALONG EASTERN PORTION OF APPROACHING
LOW SAT NIGHT FOR ANOTHER PERIOD OF LKLY TSTMS.  COOLING ALOFT WITH
MAIN VORTEX WILL THE THE CONCERN SUNDAY WITH PERIODS OF SHOWERS AND
FEW TSTMS CONTINUING. MORE STABLE CONDS SLOWLY SETTING IN DURING
FIRST PART OF NEXT WEEK AS NW TRAILING FLOW EVENTUALLY PROVIDES
STABILIZING INFLUENCE.

CURRENT SLOW MOVING PSEUDO CUTOFF LOW WILL BE REPLACED BY MORE
COHERENT PATTERN BY MIDWEEK AS RIDGING DEVELOPS OVER PLAINS IN
ADVANCE OF A HIGHER AMPLITUDE TROUGH NEAR THE WEST COAST.  THIS
LATTER SYSTEM EXPECTED TO MAKE SLOW PROGRESS EASTWARD DURING THE MID
AND LATE WEEK.

HAVE FILLED IN ALL PERIODS THROUGH THE WEEKEND WITH PRECIP THROUGH
MONDAY GIVEN THE UNCERTAINTY OF TIMING AND COVERAGE OF INSTABILITY
PRECIP. GREATEST POPS TONIGHT AND AGAIN SAT. WILL FOLLOW MV MOS
NUMBERS IN GENERAL AS AIRMASS FLUCTUATIONS NEXT FEW DAYS SHOULD BE
SMALL ONCE COOLING SETS IN SATURDAY.  KML

&&

.AVIATION...

100 PM CDT

18Z TAFS...MORNING DENSE FOG HAS DISSIPATED ACROSS THE TAF REGION
WITH JUST SOME HZ IN RFD WHERE THERE WAS DENSER FOG.  VIS SHOULD
CONTINUE TO IMPROVE THRU THE AFTERNOON.  OTHERWISE...MAIN FOCUS FOR
THIS TAF PERIOD IS ON THE WARM FRONT THAT WILL RISE UP THROUGH THE
REGION THIS AFTERNOON/EARLY EVENING.  WINDS WILL SHIFT FROM BEING
SOUTHEASTERLY TO SOUTHWESTERLY BEHIND THE FRONT.  CONVECTION WILL
LIKELY DEVELOP OUT AHEAD OF THE FRONT SO AM EXPECTING STORMS TO
DEVELOP BY 23Z ACROSS THE TAF AREA.  THERE IS ANOTHER CHANCE FOR
PRECIPITATION TOWARD THE END OF THE TAF PERIOD FOR RFD AS THE COLD
FRONT IN THE CENTRAL PLAINS MOVES INTO WESTERN ILLINOIS BY TOMORROW
AFTERNOON.

HALBACH

&&

.MARINE...

300 AM CDT

LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER THE NORTHERN PLAINS
THROUGH SATURDAY MORNING...WHILE WEAK HIGH PRESSURE DOMINATES THE
WESTERN GREAT LAKES.  THE MAIN CONCERN FOR MARINERS ON FRIDAY WILL
BE PATCHY FOG THROUGH THE MORNING HOURS FRIDAY.  DURING THE DAY
SATURDAY...THE LOW WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY.
HOWEVER...OVER THE NEXT FEW DAYS...THE PRESSURE GRADIENT OVER THE
LAKE WILL REMAIN RATHER WEAK AND WINDS ARE ONLY EXPECTED TO INCREASE
INTO THE 10 TO 15KT RANGE.  THROUGH SUNDAY...WINDS WILL BE GENERALLY
SOUTHERLY...BUT OVERNIGHT SUNDAY NIGHT...THE WEAK LOW WILL CROSS THE
LAKE...CAUSING WINDS TO SHIFT NORTHWESTERLY.  PRESSURE GRADIENTS
WILL REMAIN WEAK OVER THE LAKE THROUGH THE REMAINDER OF THE FORECAST
PERIOD AND WINDS WILL REMAIN UNDER 15 KTS AND WAVES WILL REMAIN
AROUND 1 TO 2 FEET.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...TORNADO WATCH FOR NORTH CENTRAL ILLINOIS UNTIL 00Z SATURDAY
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Jun 1, 3:20 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
320 PM CDT FRI JUN 1 2007

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-012130-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
320 PM CDT FRI JUN 1 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

  A TORNADO WATCH IS EFFECT UNTIL 700PM FOR PORTIONS OF NORTH
  CENTRAL AND NORTHEAST ILLINOIS...GENERALLY WEST OF THE FOX AND
  ILLINOIS RIVERS.

  STRONG TO SEVERE THUNDERSTORMS WILL SPREAD EASTWARD INTO NORTH
  CENTRAL ILLINOIS THIS AFTERNOON...AND POSSIBLY CONTINUE EASTWARD
  INTO NORTHEAST ILLINOIS BY THIS EVENING. IN ADDITION HAIL UP TO
  THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60
  MPH...THE POTENTIAL EXISTS FOR AN ISOLATED TORNADO OR TWO.

  THUNDERSTORM COVERAGE IS FORECAST TO INCREASE TONIGHT...WITH THE
  POTENTIAL FOR LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

  THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS THROUGH
  MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
  THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WILL REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON OVER NORTH CENTRAL
  ILLINOIS AND MAY BE NEEDED ACROSS NORTHEAST ILLINOIS BY EARLY
  EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-012130-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
320 PM CDT FRI JUN 1 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... THIS AFTERNOON AND TONIGHT

  THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN
  BY LATE THIS AFTERNOON.  THUNDERSTORM COVERAGE IS EXPECTED TO
  INCREASE TONIGHT.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

  THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS THROUGH
  MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
  THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WILL REMAIN LOW.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

KML/IZZI

In the hours before

Local storm report, Jun 1, 4:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
423 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     6 SW FORRESTON          42.06N 89.66W
06/01/2007                   OGLE               IL   LAW ENFORCEMENT

            WIRES DOWN IN BROOKVILLE

&&

HALBACH

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:59 AM CDTDense Fog AdvisoryLOTBoone, DeKalb, Kane, Lake, Lee, McHenry and 2 more6 hr
Jun 1, 3:26 PM CDTSevere Thunderstorm WarningLOTOgle79 min
Jun 1, 3:37 PM CDTSevere Thunderstorm WarningLOTLee68 min
Jun 1, 4:02 PM CDTSevere Thunderstorm WarningLOTWinnebago73 min
Jun 1, 4:38 PM CDTSevere Thunderstorm WarningLOTOgle67 min
Jun 1, 5:12 PM CDTSevere Thunderstorm WarningLOTWinnebago34 min
Jun 1, 6:01 PM CDTSevere Thunderstorm WarningLOTLaSalle44 min
Jun 1, 6:19 PM CDTSevere Thunderstorm WarningLOTDeKalb29 min
Jun 1, 6:35 PM CDTSevere Thunderstorm WarningLOTKendall46 min
Jun 1, 6:48 PM CDTSevere Thunderstorm WarningLOTKane31 min
Jun 1, 6:59 PM CDTSevere Thunderstorm WarningLOTDuPage46 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.